Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 10, 2013, 6:59 AM CDT for 16 counties in Alabama. It took effect at Mar 10, 2013, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2013, 6:59 AM CDT (11:59 UTC)
- In effect from
- Mar 10, 2013, 10:00 AM CDT
- Expired
- Mar 11, 2013, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Birmingham, AL
Counties Bibb County, AL, Blount County, AL, Dallas County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 12.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WWUS74 KBMX 101159 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 659 AM CDT SUN MAR 10 2013 ...WINDY CONDITIONS EXPECTED TODAY AND TONIGHT... .SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE AHEAD OF AN APPROCHING COLD FRONT LATER THIS MORNING THROUGH TONIGHT ACROSS THE WESTERN PARTS OF CENTRAL ALABAMA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. ALZ011>015-017-022>024-030>034-039-040-102100- /O.NEW.KBMX.WI.Y.0008.130310T1500Z-130311T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA- JEFFERSON-SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS... LINDEN...SELMA 659 AM CDT SUN MAR 10 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT MONDAY. * TIMING...FROM 10 AM TODAY THROUGH 1 AM MONDAY. * WINDS...INCREASING TO 20 TO 30 MPH SUSTAINED AT TIMES WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
174 WWUS74 KBMX 101845 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 PM CDT SUN MAR 10 2013 ...WINDY CONDITIONS EXPECTED THROUGH TONIGHT... .SOUTH TO SOUTHEAST WINDS HAVE INCREASED AHEAD OF AN APPROACHING COLD FRONT ACROSS THE WESTERN PARTS OF CENTRAL ALABAMA. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE. ALZ011>015-017-022>024-030>034-039-040-110600- /O.CON.KBMX.WI.Y.0008.000000T0000Z-130311T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA- JEFFERSON-SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER...LIVINGSTON...EUTAW... GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...DEMOPOLIS... LINDEN...SELMA 145 PM CDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * TIMING...THROUGH 1 AM MONDAY. * WINDS...WILL BE 20 TO 30 MPH SUSTAINED AT TIMES WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 10, 6:44 AM CDT, 15 minutes earlier.
Area forecast discussion, Mar 10, 6:44 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 644 AM CDT SUN MAR 10 2013 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... ANOTHER MILD DAY IS IN STORE FOR TODAY WITH WIDESPREAD 70S EXPECTED FOR AFTERNOON HIGHS. WINDS WILL INCREASE THROUGH THE MORNING AS THE MIXING LAYER DEEPENS. THERE IS SOME POTENTIAL FOR GUSTS TO 30 KNOTS GIVEN THE EXPECTED 35 KNOT WINDS NEAR THE TOP OF THE MIXING LAYER. WILL AT LEAST WAIT FOR THE 12Z SOUNDING TO MAKE A CALL ON WHETHER OR NOT TO ISSUE A WIND ADVISORY FOR TODAY. RAIN CHANCES WILL INCREASE OVERNIGHT AND INTO MONDAY AS A POSITIVE TILT UPPER LEVEL TROUGH APPROACHES WITH ENOUGH LIFT AND MOISTURE ADVECTION TO SUPPORT A BAND OF WIDESPREAD RAIN. RATHER POOR LAPSE RATES INDICATE ONLY A SMALL CHANCE FOR A FEW RUMBLES OF THUNDER. THE RAIN AND ASSOCIATED COLD FRONT WILL BE RATHER SLOW TO MOVE THROUGH DUE TO MID LEVEL FLOW ORIENTED NEARLY PARALLEL TO THE FRONT. INCREASED POPS TO 100 PERCENT ACROSS THE ENTIRE AREA FOR MONDAY. THE FRONT AND ASSOCIATED RAIN BAND MAY BEGIN TO ACCELERATE EASTWARD BY MONDAY EVENING AS A STRONGER SHORTWAVE ROUNDS THE BASE OF THE TROUGH AXIS. AS A RESULT THIS FORECAST PACKAGE SHOWS A FASTER CONCLUSION TO THE RAIN FOR MONDAY EVENING. COOLER AND DRIER CONDITIONS WILL MOVE INTO THE REGION MONDAY NIGHT INTO TUESDAY WITH AN EXTENDED PERIOD OF DRY WEATHER LIKELY FOR TUESDAY THROUGH SATURDAY AS WEST-NORTHWEST MID LEVEL FLOW PERSISTS. SURFACE HIGH PRESSURE WILL SETTLE OVER THE REGION INTO WEDNESDAY AND THURSDAY WITH A POTENTIAL FOR FROST OR A LIGHT FREEZE EITHER OF THOSE MORNINGS. A WARMING TREND FOR THE LATE WEEK AND WEEKEND WILL LEAD TO HIGHS IN THE LOWER 70S BY SATURDAY. 87/GRANTHAM && .AVIATION... 12Z TAF DISCUSSION. EXPECT VFR CONDITIONS WITH HIGH CLOUDS STREAMING ACROSS THE AREA THROUGH AT LEAST THE FIRST HALF OF THE FORECAST PERIOD. STRONG SOUTHEASTERLY WINDS ARE POSSIBLE THROUGH MUCH OF THE DAY WITH GUSTS OF 22-26KTS. CIGS WILL LOWER TONIGHT AS A FRONT APPROACHES THE AREA FROM THE WEST. MODELS INDICATE LOWEST MVFR CIGS WILL BE CONFINED TO JUST AHEAD OF THE FRONT. DO NOT HAVE MUCH CONFIDENCE IN THAT SOLUTION GIVEN THE STRONG SOUTHERLY FLOW EXPECTED TODAY AND TONIGHT. FORECAST MIGHT NEED TO BE ADJUSTED WITH THE NEXT ISSUANCE TO SHOW MVFR CIGS SPREADING ACROSS THE AREA SOONER. SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH INTO THE AREA LATE TONIGHT...APPROACHING TCL LATE IN THE PERIOD. THIS ACTIVITY WILL CONTINUE TO PUSH EASTWARD JUST BEYOND THE FORECAST TIME PERIOD...AFFECTING CENTRAL ALABAMA DURING THE DAY MONDAY. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 54 60 37 57 / 0 20 100 20 0 ANNISTON 73 55 64 38 57 / 0 20 100 30 0 BIRMINGHAM 73 57 61 37 59 / 10 40 100 10 0 TUSCALOOSA 75 58 57 37 62 / 10 70 100 10 0 CALERA 73 57 61 38 59 / 0 40 100 20 0 AUBURN 71 55 66 40 58 / 0 10 100 60 0 MONTGOMERY 76 55 65 40 61 / 10 20 100 30 0 TROY 73 55 68 39 60 / 10 10 100 50 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/14
Hazardous weather outlook, Mar 9, 5:37 PM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 PM CST SAT MAR 9 2013 ALZ011>015-017>050-102345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 537 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GRADIENT WINDS WILL INCREASE AHEAD OF THE NEXT FRONTAL SYSTEM. THE STRONGEST WINDS ARE EXPECTED SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS OUT OF THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.